Results 1 to 3 of 3

Thread: Adverse reaction to clonazepam

  1. #1

    Default Adverse reaction to clonazepam

    Hello,

    I have strong cognitive issues since the beginning of the year but doctors in my country didnt find the reason. It started quite suddenly after withdrawing one magnesium supplement, but the reason can be also different, and there was sudden decline in short-term memory, and worsening of thinking and concentration. Then it has been worsening slowlier but till now significantly.

    Gradually I wasnt able to focus on reading sentence by sentence, now I can only skim the text, I can read it only with strongly concentrating on it. My short-term memory is in the state that I dont remember most of the things from the previous day unless I get some clue. Thinking is also impaired, especially about complicated issues.

    For some background, for the last almost 9 years I have been treated by psychiatrist for social anxiety disorder. Before starting having these cognitive problems I got antidepressant induced akathisia one and a half year ago. This was suppresed quite a lot by clonazepam but then again worsened and I am still suffering with it. I am mentioning it because maybe there is some link but I dont know. I am still on clonazepam which is my only medication currently.
    So basically there are two neurological problems, but as for cognitive issues I dont know what it is. Can anybody give me some clues about this as it is still only worsening even after almost a year?

    Probably a lot of people here take clonazepam. Is it possible that the cognitive issues are a side effect of clonazepam, I mean that huge?

    Thank you very much, I appreciate it a lot.

  2. #2

    Default

    The benzodiazepines have been in the news frequently of late - I suggest you do a thorough search about Klonopin/clonazepam over at: http://news.google.com

    The Wikipedia entry for this drug can be found at: http://en.wikipedia.org/wiki/Clonazepam

  3. #3
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    518

    Default

    Hi smithy1978,
    Welcome to the forum! I've had to deal with epilepsy for 43 yrs. and when my Dr. put me on Klonopin it made things a lot worse for me, my seizures increased greatly and
    the drug was worthless for me. One side effect from the drug is having a hard time remembering things and I didn't like that at all. Also if a person is taking anti depressants
    along with seizure meds the anti depressants will mess up the seizure meds and they won't work. One thing you may want to try is vitamin B12 1000 mcg. once a day for adults
    the B12 helps calm the nervous system down and I know it's done wonders reducing my seizures. Also if you use a cell phone each day it has been proven that a cell phone
    can shrink and harden a persons hippocampus and this is the area of the brain where short term memory is. My neurosurgeon has told me to stay away from cell phones because of
    this and sometimes a person can be cell phone sensitive meaning when they are around a lot of people using their phones at the same time it will trigger seizures and I found that out
    after I had a special e.e.g. done and the Drs. fired up there cell phones at the same time causing me to go into a seizure. I wish you the best of luck and May God Bless You!

    Sue

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.